MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM BEADED FULLCOAT 12/14; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM BEADED FULLCOAT 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 10/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was revised due to implant fracture approximately 16 years post implantation.The stem, head, shell, and liner were exchanged and competitor product was implanted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Catalog number: 00784301226 lot number: 60189250 brand name: versys beaded fullcoat stem.Catalog number: unknown lot number: 6022914 brand name: unknown.Unknown tm shell.Unknown longevity liner.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Proposed component code: mechanical (g04)-stem.Review of the available records identified the following: patient was revised due to implant fracture.Revision notes were not provided, however pathology notes confirmed the stem fractured.All products were explanted, and zimmer products were placed in conjunction with competitor product.Reported event was confirmed by review of medical records provided.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Root cause could not be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported right initial hip arthroplasty.Subsequently, the patient underwent a revision approximately 16 years post implantation due to implant fracture.During the revision metallosis was noted and cleaned throughout the joint cavity.The acetabular shell was found to be well positioned and well fixed.The stem, head, and liner were exchanged.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: g3; h2.Additional medical records were provided and reviewed by a health care professional.Review of the available records identified the following: it was reported there was an initial tha.A revision occurred on due to pain and the inability to ambulate.The stem was found to be broken with metallosis in the joint.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Corrected: d4.Updated: d9; g3; h2; h6.Visual examination of the returned product identified stem was confirmed fractured with both pieces returned.Femoral head was returned mated to the stem.Beaded coating on the proximal end has bio debris and scratches.Distal end piece has bone or bone cement attached with bio debris embedded in the beaded coating.Scratches are noted to the distal tip.No other damage was noted.The stem was submitted for further analysis.Analysis determined step-like artifacts were observed on the fracture surface consistent with fatigue fracture.Root cause unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL STEM BEADED FULLCOAT 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14759221
Report Number0001822565-2022-01840
Device Sequence Number13776604
Product Code LPH
UDI-Device Identifier00889024136502
UDI-Public(01)00889024136502(17)141031(10)60189250
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K973714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2014
Device Model NumberN/A
Device Catalogue Number00784301226
Device Lot Number60189250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/19/2022
05/16/2024
10/01/2024
09/15/2025
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/29/2022
05/30/2024
10/03/2024
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight100 KG